Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 124, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 24, 2010, 7:14 PM EDT for Fulton County, Miami County, Pulaski County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2010, 7:14 PM EDT (23:14 UTC)
- Expired
- Jul 24, 2010, 7:48 PM EDT
- In force
- 34 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Fulton County, IN, Miami County, IN, Pulaski County, IN
The radar
The Northern Indiana radar (KIWX), 70 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 2:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2031 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:40 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 24, 2:40 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
240 PM EDT SAT JUL 24 2010
.SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT...
LATEST VIS SAT LOOP SHOWING CU FIELD MARKING POSITION OF OUTFLOW
BOUNDARY FROM EARLY MORNING CONVECTION HAS PUSHED DOWN INTO CENTRAL
INDIANA THIS AFTERNOON WHILE SYNOPTIC FRONTAL BOUNDARY STILL WELL
NORTH AND WEST OF THE AREA. MESOANALYSIS SHOWING NORTHERN HALF OF
CWA STILL STRUGGLING TO RECOVER FROM MORNING CONVECTION WHILE
SOUTHERN HALF DESTABILIZING UNDER MOSTLY SUNNY SKIES WITH SB CAPE
EXCEEDING 3000J/KG. LAPS SOUNDINGS INDICATE PROFILE FAVORING LINEAR
SEGMENTS WITH DAMAGING WINDS BEST SVR THREAT...IF E/W ORIENTATION OF
THESE LINEAR SEGMENTS EVOLVES...PW STILL AROUND 2 INCHES WILL HAVE
THREAT FOR HEAVY RAIN PRODUCING STORMS AS WELL. WILL STILL KEEP POPS
AT HIGH CHANCE BUT WILL GO WITH SCT WORDING SOUTHERN CWA AS
CONVECTIVE INITIATION IS A GOOD BET BUT OVERALL COVERAGE STILL IN
DOUBT. FRONT THEN MOVES THROUGH OVERNIGHT...WILL HANG ON TO A SMALL
CHANCE IN FAR SE CWA SUNDAY MORNING AS FRONT MAY BE SLOWER TO PUSH
THROUGH GIVEN WATER VAPOR IMAGERY SHOWING UPPER SHORT WAVE STILL
BACK UP IN NORTH DAKOTA. CLEARING SKIES SUNDAY AS COOLER DRIER
AIRMASS ACCOMPANIES SFC RIDGING BUILDING INTO THE GREAT LAKES
REGION. ONE MORE WARM MUGGY NIGHT TONIGHT THEN NEAR NORMAL TEMPS
SUNDAY AND SUNDAY NIGHT.
&&
.LONG TERM...
LONG TERM FORECAST REMAINS A BIT UNCERTAIN WITH DETAILS NEXT WEEK
WITH SEVERAL SHORT WAVES AND ASSOCIATED SURFACE FRONTS MOVING
THROUGH THE AREA. CONVECTION WILL ALSO ALTER THE DETAILS SO
CONTINUING TO FOCUS ON OVERALL SYNOPTIC IDEA AND GENERALIZATION OF
THE GRIDS.
MONDAY WILL BEGIN WITH HIGH PRESSURE SLIDING OVER THE AREA AND
PROVIDING A SEASONABLE SUMMER DAY. THIS HIGH WILL SLIDE EAST MONDAY
NIGHT WITH RETURN FLOW OF MORE MOIST AIR INTO THE REGION. MODELS
CONTINUE TO STRUGGLE WITH CONVECTION POSSIBILITIES BUT NO STRONG
FORCING SEEN FOR TUESDAY SO WILL LEAVE DRY ONCE AGAIN. BEST CHANCES
FOR PCPN LOOK TO BE WEDNESDAY INTO THURSDAY WHEN A SHORT WAVE AND
ASSOCIATED SURFACE FRONT LOOK TO MOVE THROUGH THE AREA. TIMING OF
THIS FRONT REMAINS IN QUESTION AND MODELS HAVE STRUGGLED WITH TIMING
AND PLACEMENT LAST SEVERAL RUNS SO WILL CONTINUE THE LOW CHANCE POPS
THROUGH THESE PERIODS. 00Z ECMWF WANTS TO PUSH THIS FRONT THROUGH
ENTIRE AREA WITH NORTHEAST FLOW ON FRIDAY. PREFER A SLOWER SOLUTION
FOR NOW WITH STRONG RIDGE TO THE SOUTH SO WILL LEAVE POPS IN FOR
FRIDAY AT THIS TIME. DEEPENING EAST COAST TROUGH MAY ALLOW FOR THIS
FASTER SOLUTION BUT WILL AWAIT MORE AGREEMENT AND CONSISTENCY.
&&
.AVIATION...18Z TAFS...
CONVECTION HAS MOVED OUT OVER MUCH OF THE AREA. FRONTAL BOUNDARY
STILL WELL NORTH OF THE AREA AND NOT EXPECTED TO ARRIVE AND MOVE
THROUGH UNTIL LATER TONIGHT. BEST CHANCE FOR REDEVELOPMENT OF
CONVECTION WILL BE FURTHER SOUTH NEAR FWA AND WILL INCLUDE VCTS TO
ACCOUNT FOR THIS. OTHERWISE MVFR CONDITIONS AS FRONT MOVES THROUGH
WITH PLENTY OF RESIDUAL LOW LEVEL MOISTURE AND LIGHTER WINDS ALSO
FAVORING SOME EARLY MORNING FOG. SKIES WILL CLEAR BY MID MORNING
SUNDAY BEHIND FRONT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ003>005-008-009-012>018-020-022>027-032>034.
MI...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SHORT TERM...LOGSDON
LONG TERM...LASHLEY
AVIATION...LOGSDONHazardous weather outlook, Jul 24, 4:31 AM EDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 AM EDT SAT JUL 24 2010 INZ006-007-MIZ077>081-250845- LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE 431 AM EDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AHEAD OF A COLD FRONT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...LOCALLY HEAVY RAINFALL MAY OCCUR WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE. AFTERNOON HIGHS IN THE UPPER 80S WILL COMBINE WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES IN THE 96 TO 99 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN TUESDAY NIGHT INTO FRIDAY. IT REMAINS TOO EARLY TO DETERMINE A THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>005-008-009-012>018-020-022>027-032>034-OHZ001-002-004-005- 015-016-024-025-250845- LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 431 AM EDT SAT JUL 24 2010 /331 AM CDT SAT JUL 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AHEAD OF A COLD FRONT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...LOCALLY HEAVY RAINFALL MAY OCCUR WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE. AFTERNOON HIGHS FROM 90 TO 93 WILL COMBINE WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES IN THE 98 TO 102 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN TUESDAY NIGHT INTO FRIDAY. IT REMAINS TOO EARLY TO DETERMINE A THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-250845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 431 AM EDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. WIND GUSTS TO 40 KNOTS AND LOCALLY HIGHER WAVES WILL BE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A MODERATE RISK FOR RIP CURRENTS ALONG THE SOUTHEASTERN SHORELINE OF LAKE MICHIGAN SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 24, 6:32 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 632 PM EDT SAT JUL 24 2010 INZ013-242315- PULASKI IN- 632 PM EDT SAT JUL 24 2010 AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FRANCESVILLE...OR 13 MILES NORTHEAST OF RENSSELAER...MOVING EAST AT 30 MPH. WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE LIKELY WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... WINAMAC... RIPLEY...DENHAM AND PULASKI... VANMETER PARK...BEARDSTOWN AND LAWTON... MONTEREY... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4115 8694 4118 8647 4097 8647 4096 8693 TIME...MOT...LOC 2232Z 256DEG 28KT 4103 8691
Special weather statement, Jul 24, 6:48 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 648 PM EDT SAT JUL 24 2010 INZ023-024-242345- MIAMI IN-WABASH IN- 648 PM EDT SAT JUL 24 2010 AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MEXICO...OR NEAR PERU...MOVING NORTHEAST AT 20 MPH. WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... WABASH... CHILI AND ERIE... RICHVALLEY... GILEAD... STOCKDALE... ROANN AND TREATY... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4073 8615 4097 8617 4101 8564 4071 8565 TIME...MOT...LOC 2248Z 246DEG 16KT 4083 8604
Special weather statement, Jul 24, 7:00 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
700 PM EDT SAT JUL 24 2010
INZ012-014-250000-
MARSHALL IN-STARKE IN-
600 PM CDT SAT JUL 24 2010
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH JUDSON...OR 8 MILES SOUTHWEST OF
KNOX...MOVING EAST AT 25 MPH.
WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KNOX...
KNOX...
CULVER...
BASS LAKE...
WINONA...
OBER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING/1000 PM EDT SATURDAY EVENING/ FOR NORTHERN INDIANA
AND NORTHWESTERN OHIO.
LAT...LON 4127 8684 4135 8635 4119 8632 4117 8668
4117 8680 4118 8682
TIME...MOT...LOC 2300Z 261DEG 21KT 4122 8671The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:13 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 47 min |
| Jul 23, 8:22 PM EDT | Special Weather Statement | IWX | Fulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke and 1 more | 53 min |
| Jul 23, 8:40 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Saint Joseph | 52 min |
| Jul 23, 8:46 PM EDT | Special Weather Statement | IWX | Steuben | 29 min |
| Jul 23, 9:04 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 56 min |
| Jul 23, 9:06 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph | 54 min |
| Jul 23, 9:56 PM EDT | Special Weather Statement | IWX | DeKalb, Noble, Steuben | 34 min |
| Jul 24, 2:58 AM EDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 4 hr |
| Jul 24, 4:14 AM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 13 more | 16 hr |
| Jul 24, 6:50 AM EDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 3 hr |
| Jul 24, 7:47 AM EDT | Special Marine Warning | IWX | 81 min | |
| Jul 24, 8:08 AM EDT | Flash Flood Warning | IWX | LaPorte, Saint Joseph | 3 hr |
| Jul 24, 8:21 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 54 min |
| Jul 24, 6:32 PM EDT | Special Weather Statement | IWX | Pulaski | 43 min |
| Jul 24, 6:48 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 57 min |
| Jul 24, 7:00 PM EDT | Special Weather Statement | IWX | Starke | 60 min |
| Jul 24, 7:05 PM EDT | Areal Flood Advisory | IWX | Cass, Fulton, Marshall, Pulaski, Starke, White | 85 min |
| Jul 24, 7:17 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 45 min |
| Jul 24, 7:30 PM EDT | Flash Flood Warning | IWX | Adams, Allen, Cass, Fulton, Huntington, Miami and 2 more | 6 hr |
| Jul 24, 7:36 PM EDT | Flash Flood Warning | IWX | Cass, Fulton, Pulaski, White | 5 hr |
| Jul 24, 7:50 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 40 min |
| Jul 23, 9:37 PM EDT | Areal Flood Advisory | IWX | Fulton, Williams | 83 min |
| Jul 23, 10:32 PM EDT | Areal Flood Advisory | IWX | Defiance, Henry, Williams | 58 min |
| Jul 23, 10:42 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding, Putnam | 63 min |
| Jul 23, 11:04 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding, Putnam | 49 min |
| Jul 23, 11:17 PM EDT | Special Weather Statement | IWX | Putnam | 43 min |
| Jul 24, 12:05 AM EDT | Special Weather Statement | IWX | Putnam | 25 min |
| Jul 23, 8:01 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 59 min |
| Jul 23, 8:23 PM EDT | Areal Flood Advisory | IWX | Berrien, Cass | 112 min |
| Jul 23, 8:25 PM EDT | Areal Flood Advisory | IWX | Branch, Hillsdale | 2 hr |
| Jul 23, 8:32 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 58 min |
| Jul 23, 8:59 PM EDT | Areal Flood Advisory | IWX | Saint Joseph | 91 min |
| Jul 23, 9:16 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 21 min |
| Jul 23, 9:22 PM EDT | Flash Flood Warning | IWX | Branch, Saint Joseph | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.